MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER
Catalog Number NS0339
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00317.A facility reported a certas valve (id (b)(6)) was implanted via l-p shunt on unknown date with unknown setting.The valve was used with silascon lumbar catheter (manufactured by kaneka, product code: 702-jj), and bactiseal peritoneal catheter (id (b)(6)) (serial: unk).The shunt system was suspected to be occluded, therefore, the patient had revision surgery.According to information provided it is unknown if the catheter was obstructed; however it was removed.It is also unknown if the patient experienced signs and symptoms of obstruction.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The catheter (id ns0339) was returned for evaluation.Failure analysis - the catheter was visually inspected, no defects were noted.The catheter was irrigated and no occlusion noted.Root cause analysis- no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the catheter, at the time of investigation no function issues were noted.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL BARIUM STRIPED PERIT
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17744457
Report Number3013886523-2023-00318
Device Sequence Number4145711
Product Code JXG
UDI-Device Identifier10381780524069
UDI-Public10381780524069
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS0339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown